Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 47, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 17, 2015, 5:22 PM MST for Pima County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2015, 5:22 PM MST (00:22 UTC)
- Expired
- Jul 17, 2015, 5:45 PM MST
- In force
- 23 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 162 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479 WUUS55 KTWC 180022 SVRTWC AZC019-180045- /O.NEW.KTWC.SV.W.0047.150718T0022Z-150718T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 522 PM MST FRI JUL 17 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 545 PM MST * AT 521 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED IN SOUTHWEST PORTIONS OF THE TOHONO O'ODHAM NATION NEAR THE TOWN OF SANTA CRUZ...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... SANTA CRUZ...PISINEMO...AND KUPK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3181 11241 3197 11251 3212 11228 3188 11214 TIME...MOT...LOC 0021Z 243DEG 8KT 3193 11239 $$ MEYER
1 follow-up statement
993
WWUS55 KTWC 180042
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
542 PM MST FRI JUL 17 2015
AZC019-180051-
/O.EXP.KTWC.SV.W.0047.000000T0000Z-150718T0045Z/
PIMA AZ-
542 PM MST FRI JUL 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIMA COUNTY WILL
EXPIRE AT 545 PM MST...
THE STORMS NEAR THE TOWN OF SANTA CRUZ WHICH PROMPTED THE WARNING
HAVE WEAKENED BELOW SEVERE LIMITS. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL EXPECTED WITH THESE
THUNDERSTORMS...WITH FLOODING POSSIBLE.
LAT...LON 3181 11241 3197 11251 3212 11228 3188 11214
TIME...MOT...LOC 0036Z 243DEG 8KT 3193 11239
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:25 PM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 17, 1:25 PM MST, 3 hours 57 minutes before
ZCZC PHXWRKAFD 172003 TTAA00 KPHX DDHHMM AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 125 PM MST FRI JUL 17 2015 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH SATURDAY AS TROPICAL MOISTURE MOVES NORTH ACROSS THE AREA. SHORT BURSTS OF VERY HEAVY RAINFALL WILL BE POSSIBLE THROUGH SATURDAY BRINGING ABOUT THE POTENTIAL FOR LOCAL FLASH FLOODING. A SLOW DRYING TREND WILL THEN BEGIN EARLY NEXT WEEK...WITH THE BEST CHANCES FOR THUNDERSTORMS MAINLY EAST AND SOUTH OF TUCSON BY WEDNESDAY. && .DISCUSSION...MORNING SHOWERS AND EXTENSIVE CLOUD COVER HAD DELAYED THE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY. BASED ON THE BLENDED TOTAL PRECIP WATER PRODUCT...DEEPER MOISTURE CONTINUED TO ADVECT NORTHWARD UP THE GULF OF CALIFORNIA INTO THE DESERTS OF ARIZONA. A WEAK CIRCULATION FROM A THUNDERSTORM COMPLEX THAT DEVELOPED LAST NIGHT WELL SOUTH OF THE INTERNATIONAL BORDER WAS BRUSHING FAR SOUTHEAST COCHISE COUNTY EARLY THIS AFTERNOON. THIS FEATURE WAS HELPING TRIGGER A FEW SHOWERS AND THUNDERSTORMS IN COCHISE COUNTY. SOME THINNING OF THE CLOUD COVER THIS MORNING FROM TUCSON WESTARD HAD PROVIDED ENOUGH SURFACE HEATING TO SUPPORT A FEW LIGHT SHOWERS OVER THE TOHONO OODHAM NATION SO FAR TODAY. ALTHOUGH DELAYED SIGNIFICANTLY...SCATTERED SHOWERS AND THUNDERSTORMS CAN STILL BE ANTICIPATED LATER TODAY. BECAUSE OF THE INCREASED MOISTURE...JUST ABOUT ANY STRONG THUNDERSTORM THAT MANAGES TO DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THUS...WILL KEEP THE FLASH FLOOD WATCH GOING THROUGH SATURDAY. OTHERWISE...A TREND TOWARD A GRADUAL DAILY REDUCTION IN THE COVERAGE OF SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED MONDAY INTO WEDNESDAY OF NEXT WEEK. DAYTIME TEMPERATURES WILL REBOUND MONDAY AND TUESDAY TO NEAR NORMAL READINGS. && .AVIATION...VALID THRU 19/00Z. BKN-OVC CLOUDS AT 8-15K FT AGL WILL GENERALLY PREVAIL THROUGH THE FORECAST PERIOD. CONVECTION WILL CONTINUE TO INCREASE THIS AFTN...ESPECIALLY ACROSS PIMA AND SANTA CRUZ COUNTIES WHICH SAW SOME CLEARING EARLIER. EXPECT SCATTERED TO NUMEROUS +SHRA/+TSRA TO DEVELOP THIS AFTERNOON AND INTO THE EVENING ESPECIALLY ACROSS PIMA AND SANTA CRUZ COUNTIES WHICH SAW SOME CLEARING EARLIER TODAY. CIGS WILL BRIEFLY LOWER TO 4-6K FT NEAR TSRA'S. SURFACE WIND WILL MAINLY BE LESS THAN 10 KTS THROUGH THE PERIOD OUTSIDE OF ANY GUSTS FROM TSRA'S. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN IS EXPECTED THROUGH SATURDAY WITH SHOWER AND THUNDERSTORM COVERAGE JUST A LITTLE BIT LESS ON SUNDAY. BY EARLY NEXT WEEK...EXPECT A DRYING TREND WILL LIMIT SHOWERS AND THUNDERSTORMS TO MAINLY EAST AND SOUTH OF TUCSON INTO THE MIDDLE OF NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM LATE THIS MORNING THRU SATURDAY EVENING FOR ZONES AZZ501>509-511>515 && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:49 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 17, 6:06 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Jul 17, 7:13 PM MST | Special Weather Statement | TWC | Pima | 47 min |
| Jul 17, 7:34 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 17, 8:00 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 17, 9:45 PM MST | Areal Flood Advisory | TWC | Pima | 6 hr |
| Jul 18, 11:35 AM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Jul 18, 11:38 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 18, 12:46 PM MST | Special Weather Statement | TWC | Cochise | 29 min |
| Jul 18, 1:00 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 18, 1:06 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 18, 2:08 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 18, 2:58 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Jul 18, 3:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.